MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION CPAP PRO W/HUM/HT/CELL, CAN; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION CPAP PRO W/HUM/HT/CELL, CAN; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number CAX400T12C
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Code Cancer (3262)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging an issue related to a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and the patient discovered nodules forming in one lung.The patient required medical intervention in the form of a doctor's assessment.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer previously reported an allegation of an issue related to sound abatement foam.This action was reported to fda per 21 cfr part 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer previously reported an issue related to a continuous positive airway pressure (cpap) device's sound abatement foam allegedly became degraded and the patient discovered nodules forming in one lung.The patient required medical intervention in the form of a doctor's assessment.The device was returned to the manufacturer's quality product investigation laboratory for further investigation.An external inspection of the device was completed by the manufacturer.The manufacturer found small amount of white colored talc- like contaminate in the fresh air intake port.The source of contaminates found in the fresh air intake port is consistent with being from an external source.The manufacturer found the humidifier flip lid to be broken and have dark colored contaminates un the lid latch, in the dry box's release tab flip lid seal and dirt and dust in the cradle area.An internal inspection of the device was completed by the manufacturer.The manufacturer found evidence of contamination and physical damage.The manufacturer found dark colored contamination in the bottom enclosure there was no evidence of contamination of the blower motor or blower box.There was no evidence of sound abatement foam degradation.The humidifier had evidence of dark contamination on the rear panel and flip lid tabs were broken off.The dark colored contamination on the inside bottom of the dreamstation and the rear portion of the humidifier is consistent with improper cleaning methods and physical damage consistent with the device being dropped.The device's downloaded event log was reviewed by the manufacturer and found no errors logged.The device was powered on and provided flow.The manufacturer concludes there was no evidence of sound abatement foam degradation.The dark contaminates observed were consistent with improper cleaning and the physical damage was caused by the device being dropped.
 
Additional Manufacturer Narrative
Additional information was received on nov 01, 2024, and section h11 should be reported as: the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices the manufacturer received information alleging an issue related to a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and the patient discovered nodules forming in one lung.The patient required medical intervention in the form of a doctor's assessment.There was no report of serious patient harm or injury.

Brand Name
DREAMSTATION CPAP PRO W/HUM/HT/CELL, CAN
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville
murrysville PA 15668
Manufacturer Contact
rosko melissa
6501, living place
pittsburgh, PA 15206
2673970028
MDR Report Key12278718
Report Number2518422-2021-02638
Device Sequence Number19826163
Product Code BZD
UDI-Device Identifier00606959034518
UDI-Public00606959034518
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCAX400T12C
Device Catalogue NumberCAX400T12C
Was Device Available for Evaluation? Device Returned to Manufacturer
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer08/16/2021
10/29/2021
11/01/2024
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date09/10/2021
07/27/2022
11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale